Alert archive / Arkansas / Wind Advisories in 2010
Wind Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 2, 2010, 10:19 AM CDT for 7 counties in Arkansas; Dunklin County, Missouri. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2010, 10:19 AM CDT (15:19 UTC)
- Expired
- Apr 2, 2010, 8:45 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261 WWUS74 KMEG 021519 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1019 AM CDT FRI APR 2 2010 ...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL TODAY AND THIS EVENING... .A STRONG PRESSURE GRADIENT AHEAD OF A COLD FRONT EXPECTED TO TREK ACROSS THE MIDSOUTH TONIGHT WILL MAKE FOR WINDY CONDITIONS THIS AFTERNOON AND EVENING. ARZ008-009-017-018-026-027-035-MOZ113-022330- /O.NEW.KMEG.WI.Y.0004.100402T1519Z-100403T0700Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-DUNKLIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...WYNNE...KENNETT 1019 AM CDT FRI APR 2 2010 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CDT SATURDAY. * SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH WIND GUSTS UP TO 40 MPH. * THE HIGHEST WINDS WILL OCCUR AROUND 4 PM THIS AFTERNOON...AND THEN AGAIN JUST BEFORE THE COLD FRONT PASSES AROUND MIDNIGHT. * THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BORGHOFF
2 follow-up statements
468 WWUS74 KMEG 022046 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 346 PM CDT FRI APR 2 2010 ...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING... .A STRONG PRESSURE GRADIENT AHEAD OF A COLD FRONT EXPECTED TO TREK ACROSS THE MIDSOUTH TONIGHT WILL MAKE FOR WINDY CONDITIONS THIS EVENING. ARZ008-009-017-018-026-027-035-MOZ113-030500- /O.CON.KMEG.WI.Y.0004.000000T0000Z-100403T0700Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-DUNKLIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...WYNNE...KENNETT 346 PM CDT FRI APR 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT SATURDAY. * SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED WITH WIND GUSTS UP TO 35 MPH. * THE WINDS SHOULD GRADUALLY DIMINISH AFTER THE COLD FRONT PASSES THROUGH AROUND 1 AM. * THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BORGHOFF
700 WWUS74 KMEG 030145 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 845 PM CDT FRI APR 2 2010 ARZ008-009-017-018-026-027-035-MOZ113-030245- /O.CAN.KMEG.WI.Y.0004.000000T0000Z-100403T0700Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-DUNKLIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...WYNNE...KENNETT 845 PM CDT FRI APR 2 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING. GUSTY WINDS COULD STILL OCCUR...ESPECIALLY WITH ANY THUNDERSTORMS OVERNIGHT. $$ SJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 2, 6:35 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 2, 6:35 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 635 AM CDT FRI APR 2 2010 .DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 455 AM CDT FRI APR 2 2010/ DISCUSSION... STRONG TO SEVERE THUNDERSTORM POTENTIAL TONIGHT IS THE MAIN CONCERN. LATEST MODELS WERE IN GOOD GENERAL AGREEMENT THROUGH EARLY NEXT WEEK...THEN DIVERGED SOME. USED A BLEND OF THEM WITH A SLIGHT PREFERENCE TOWARDS THE SREF IN THE SHORT TERM AND ECMWF/GEM IN THE EXTENDED. NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. AT 445 AM ACROSS THE MIDSOUTH AND FORECAST AREA...DRY AND MILD CONDITIONS WERE OCCURRING WITH SURFACE TEMPERATURES MAINLY BETWEEN 55 AND 65 DEGREES. HIGH LEVEL CLOUDS...25000 FT AGL AND HIGHER...WERE INCREASING OVER THE AREA. A SURFACE LOW WAS OVER SOUTH DAKOTA WITH A COLD FRONT EXTENDING SOUTH TO TEXAS. TODAY WILL BE ANOTHER WARM AND BREEZY DAY. EXPECT MORE CLOUDS WEST OF THE MISSISSIPPI RIVER AND MORE SUN EAST. HIGHS WILL BE VERY SIMILAR TO THURSDAY...MAINLY IN THE 77 TO 83 DEGREE RANGE. ANY RAIN SHOULD HOLD OFF UNTIL AFTER 7 PM. REGARDING HIGH FIRE DANGER TODAY...ONLY WILL MENTION NORTHEAST MISSISSIPPI IN A FIRE WEATHER NOTIFICATION MESSAGE WHERE HUMIDITY VALUES WILL BE LOWEST...DROPPING TO AROUND 30 PERCENT. HUMIDITY LEVELS WILL BE TOO HIGH AND WINDS WILL BE TOO LOW FOR RED FLAG CRITERIA. THINK HUMIDITY VALUES WILL BE A BIT HIGHER TODAY OVER THE AREA DUE TO HIGHER SURFACE DEWPOINTS. WINDS WILL INCREASE THROUGH THE DAY AND MAY BE CLOSE TO WIND ADVISORY CRITERIA...25 MPH SUSTAINED AND GUSTS AROUND 40 MPH... WEST OF I-55 BETWEEN 1 AND 8 PM. FOR NOW...HELD OFF ON WIND ADVISORY IN THESE AREAS THINKING VERTICAL MIXING MAY BE LIMITED WITH ABUNDANT HIGH LEVEL CLOUDS IN THESE AREAS. TONIGHT...SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH...IF NOT...THE ENTIRE AREA. THINK A LINE OF STORMS WILL DEVELOP AHEAD OF A COLD FRONT WITH THE LEADING EDGE OF THE STORMS MOVING INTO EAST ARKANSAS BETWEEN 7 PM AND MIDNIGHT...REACHING NEAR THE MISSISSIPPI RIVER BETWEEN MIDNIGHT AND 2 AM...THEN REACHING THE TENNESSEE RIVER AND ALABAMA/MISSISSIPPI STATE LINE 4 TO 7 AM. WENT ABOVE HIGHEST GUIDANCE FOR RAIN CHANCES OVER THE AREA. REGARDING STRONG TO SEVERE THUNDERSTORM POTENTIAL TONIGHT...THINK BEST CHANCE FOR SEVERE WILL BE WEST OF A CORNING ARKANSAS TO CLARKSDALE LINE IN THE 7 PM TO 1 AM TIME FRAME WHERE INSTABILITY WILL BE HIGHEST WITH MUCAPE UP TO 500 J/KG. INCLUDED THIS AREA IN A SLIGHT RISK. INSTABILITY REMAINS THE BIGGEST QUESTION. REGARDLESS...A STRONGLY FORCED LINE OF STORMS MAY ALLOW FOR A FEW DAMAGING WIND GUSTS AROUND 60 MPH IN THESE AREAS. THINK LARGE HAIL AND TORNADO THREATS REMAIN QUITE LOW. NOT EXPECTING AN OUTBREAK OF SEVERE WEATHER TONIGHT. EAST OF THE SLIGHT RISK AREA TONIGHT...MOST AREAS EAST OF THE MISSISSIPPI RIVER...LINE OF STORMS WILL PROBABLY WEAKEN THROUGH THE NIGHT AS IT ENCOUNTERS LESS INSTABILITY AND LOWER MOISTURE. CANNOT RULE OUT SOME STRONG WIND GUSTS AND SMALL HAIL. SEVERE POTENTIAL APPEARS TO BE MUCH LOWER IN THESE AREAS. ADDED MENTION OF LOCALLY HEAVY RAINFALL AND FLOODING IN HWO TONIGHT AS THINK SOME LOCATIONS MAY GET OVER 1 INCH OF RAINFALL IN AN HOUR. ENHANCED RAINFALL RATES ARE POSSIBLE WITH STRONG LOW LEVEL JET COMBINED WITH HIGH PRECIPITABLE WATER UP TO 1.5 INCHES WHICH IS OVER 200 PERCENT OF AVERAGE FOR THIS TIME OF YEAR. ON SATURDAY...KEPT LOW CHANCES OF SHOWERS AND STORMS EAST OF I-55 DURING THE MORNING...BUT CLEARING AND IMPROVING CONDITIONS CAN BE EXPECTED BY AFTERNOON. WITH ABUNDANT AFTERNOON SUN...THINK TEMPERATURES WILL BE IN THE 70S...STILL ABOUT 4 TO 8 DEGREES ABOVE AVERAGE. SATURDAY NIGHT INTO SUNDAY...DRY AND WARM CONDITIONS ARE EXPECTED. WOULD NOT BE SURPRISED IF FOG DEVELOPED OVER PARTS OF THE AREA SUNDAY MORNING...PARTICULARLY OVER NORTH MISSISSIPPI AS LEFTOVER LOW LEVEL MOISTURE MAY BE ABUNDANT. NOT CONFIDENT ENOUGH TO MENTION AT THIS TIME. GENERALLY WENT TOWARDS THE COLDER SIDE OF GUIDANCE SATURDAY NIGHT WITH MOSTLY CLEAR SKIES...AND NEAR GUIDANCE VALUES ON SUNDAY WITH HIGHS AROUND 80. SUNDAY NIGHT INTO MONDAY...SOME LATEST MODELS SUGGESTED A WARM FRONT WILL MOVE THROUGH THE AREA. THIS COMBINED WITH INCREASING MOISTURE AND INSTABILITY...KEPT 20 PERCENT FOR SHOWERS AND THUNDERSTORMS OVER THE AREA AS THIS BOUNDARY LIFTS NORTH. CONFIDENCE FOR STORMS IS NOT THE GREATEST. BY MONDAY AFTERNOON...WARM FRONT SHOULD BE NORTH OF THE AREA ALLOWING FOR BREEZY AND WARM CONDITIONS WITH HIGHS INTO THE 80S. MONDAY NIGHT THROUGH TUESDAY NIGHT...DRY...WARM...AND BREEZY CONDITIONS ARE EXPECTED WITH TEMPERATURES 10 TO 15 DEGREES ABOVE AVERAGE. HUMIDITY VALUES ARE EXPECTED TO BE HIGHER SO NO FIRE WEATHER CONCERNS ARE ANTICIPATED. WEDNESDAY AND THURSDAY...LATEST MODELS...PARTICULARLY THE 00Z GFS/ECMWF...WERE IN BETTER AGREEMENT IN DEPICTING A COLD FRONT MOVING THROUGH THE AREA. THUS...LOWERED TEMPERATURES AND INCREASED RAIN CHANCES DURING THIS TIME FRAME. MBS && .AVIATION... 12Z TAF CYCLE VFR CONDITIONS WILL PERSIST FOR TODAY AND INTO THIS EVENING. THUNDERSTORMS WILL BEGIN TO MOVE INTO THE KJBR AREA AROUND 04Z AND SPREAD EAST OVERNIGHT. WINDS WILL BE MAINLY SOUTH AROUND 5 KNOTS THIS MORNING AND GRADUALLY INCREASE TO 10 TO 15 KNOTS WITH HIGHER GUSTS BY THIS AFTERNOON. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 80 59 76 55 / 0 100 20 0 MKL 83 57 75 47 / 0 100 40 0 JBR 78 56 74 48 / 10 100 10 0 TUP 81 59 77 52 / 0 80 50 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 2, 4:17 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 417 AM CDT FRI APR 2 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 417 AM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HIGH FIRE DANGER CAN BE EXPECTED ACROSS NORTHEAST MISSISSIPPI BETWEEN NOON AND 7 PM WHERE GUSTY WINDS AND LOWEST HUMIDITY VALUES WILL EXIST. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A CORNING ARKANSAS TO CLARKSDALE MISSISSIPPI LINE...INCLUDING JONESBORO... WALNUT RIDGE...AND FORREST CITY...BETWEEN 7 PM AND 1 AM. ISOLATED DAMAGING WIND GUSTS AROUND 60 MPH WILL BE THE MAIN HAZARD. OUTSIDE THE SLIGHT RISK AREA...STRONG THUNDERSTORMS ARE POSSIBLE AFTER 10 PM. GUSTY WINDS UP TO 50 MPH....HEAVY DOWNPOURS...AND PEA SIZE HAIL ARE POSSIBLE. ISOLATED AREAS MAY RECEIVE HEAVY RAINFALL OF 1 TO 2 INCHES WHICH MAY LEAD TO LOCALIZED FLOODING AFTER 7 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEST OF A CORNING ARKANSAS TO CLARKSDALE MISSISSIPPI LINE BETWEEN 7 PM AND 1 AM TONIGHT. MBS
Nearby
Wind Advisories in Arkansas, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.